MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Codes Bent (1059); Difficult or Delayed Positioning (1157); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer sheath, middle shaft, inner liner and the remainder of the device were examined for damage.The outer sheath showed a kink at the nosecone.The tip showed some damage in the form of stent strut marks.No additional damage was noticed.The stent was not returned in the device.The handle was opened to inspect for further damage.It was noticed that the inner liner was kinked at the cuff clip.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that stent deployment difficulties were encountered.The target lesion was 80-100% stenosed and medium to highly calcified and tortuous.Following pre-dilation, a 6x200x130mm innova¿ stent was advanced via an ipsilateral approach.The innova stent was tracked over a.014 guidewire and deployment was initiated with the thumb wheel.The pull grip was utilized to deploy the remainder of the stent; however, a ¿snap¿ was heard and the pull grip was no longer functional.The physician then performed multiple maneuvers in order to get the stent to release and removed the delivery system.The stent was stretched or elongated as a result of the deployment difficulties.The procedure was completed by ballooning inside of the innova.There were no patient complications.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6601040
Report Number2134265-2017-05916
Device Sequence Number18894207
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20191130(10)20013959
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number20013959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6FR X45 COOK; GUIDEWIRE:.014 PLATINUM PLUS WIRE
Patient Age75 YR